Alert archive / Wisconsin / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this areal flood advisory at Jul 29, 2016, 12:01 PM CDT for Milwaukee County, Wisconsin. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 12:01 PM CDT (17:01 UTC)
- Expired
- Jul 29, 2016, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WGUS83 KMKX 291701
FLSMKX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1201 PM CDT FRI JUL 29 2016
WIC079-292000-
/O.NEW.KMKX.FA.Y.0021.160729T1701Z-160729T2000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILWAUKEE WI-
1201 PM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHERN MILWAUKEE COUNTY IN SOUTHEASTERN WISCONSIN...
* UNTIL 300 PM CDT
* AT 1200 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
SHOWERS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN THE
ADVISORY AREA. UP TO ONE AND ONE HALF INCHES OF RAIN HAS ALREADY
FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHERN MILWAUKEE...WAUWATOSA...WHITEFISH BAY...BROWN DEER...FOX
POINT...BAYSIDE...BUTLER...RIVER HILLS AND SHOREWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4308 8807 4319 8806 4319 8790 4320 8789
4320 8788 4316 8787 4312 8788 4309 8786
4308 8786
$$
SPM1 follow-up statement
025
WGUS83 KMKX 291836
FLSMKX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
136 PM CDT FRI JUL 29 2016
WIC079-291842-
/O.CAN.KMKX.FA.Y.0021.000000T0000Z-160729T2000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILWAUKEE WI-
136 PM CDT FRI JUL 29 2016
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
NORTHERN MILWAUKEE COUNTY...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. CONTINUE EXERCISING CAUTION WHILE DRIVING AS STANDING
WATER MAY EXIST IN POOR DRAINAGE AREAS.
LAT...LON 4308 8807 4319 8806 4319 8790 4320 8789
4320 8788 4316 8787 4312 8788 4309 8786
4308 8786
$$
SPMWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this areal flood advisory went out at Jul 29, 11:51 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 29, 11:51 AM CDT, 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1151 AM CDT FRI JUL 29 2016 .UPDATE... Scattered showers continue across portions of the area this morning, in association with slow moving 500 mb shortwave trough and inverted surface trough. There may be some divergence at 250 mb as well from left front quadrant of jet streak. Low cloud deck also lingering across the entire area, with northeast winds. This is keeping temperatures in the mid/upper 60s in the northwestern portions of the area, with lower to mid 70s in the southeast. The southeast had some sunshine this morning, resulting in the warmer temperatures. The 500 mb shortwave trough is expected to slowly move east across far southern Wisconsin and northern Illinois this afternoon and tonight, before sliding to the east on Saturday. The inverted surface trough may linger into tonight and perhaps Saturday across the area as well. 12Z model runs seem to hang onto light QPF across southern and eastern portions of the area into Saturday. Thus, carrying at least small POPs for showers and storms into Saturday should continue, especially in the south and east. Area forecast soundings show moist adiabatic profiles with tall skinny mean layer CAPE at times into Saturday. The Storm Prediction Center put the far southeast in a Marginal Risk for severe storms this afternoon and evening, though think any storms that develop will remain below severe levels in this area. Heavy rainfall parameters are favorable at times, with slow propagation of any cells. May see locally heavy rainfall with any of the showers/storms that move slowly, especially over the urban areas. Low clouds should gradually raise in height this afternoon into tonight, until becoming partly cloudy later tonight into Saturday. Persistent northeast winds should keep highs in the 70s in most areas this afternoon, cooler at the lakeshore. && .AVIATION/18Z TAFS/... Scattered showers and a few thunderstorms are expected from time to time this afternoon into Saturday at TAF sites. IFR/MVFR ceilings should gradually rise to VFR levels by later this afternoon. They should remain at VFR levels tonight into Saturday across TAF sites. Visibilities should remain at VFR levels this afternoon into this evening. Brief lower visibilities are possible in any showers or storms. May see MVFR category light fog later tonight into early Saturday morning at TAF sites. Northeast winds should persist this afternoon, tonight and Saturday. && .MARINE... East to northeast winds of 10 to 20 knots are expected this afternoon into early this evening, before weakening somewhat tonight into early Saturday. May see 20 knot gusts again by Saturday afternoon. These winds should bring waves into the 3 to 4 foot range south of Wind Point this afternoon, with 2 to 4 foot waves to the north. 2 to 4 foot waves should linger into tonight, slowly subsiding Saturday into Saturday night. No Small Craft Advisory will be issued at this time for this afternoon and early evening, but small craft should exercise caution south of Wind Point. && .BEACHES... Persistent northeast winds and 2 to 4 foot waves should continue to bring a Moderate Swim Risk to the beaches along Lake Michigan into this afternoon, and again Saturday. Do not anticipate a Beach Hazards Statement at this time, as northeast winds should remain in the 10 to 20 MPH range. && .PREV DISCUSSION... /Issued 338 AM CDT FRI JUL 29 2016/ TODAY AND TONIGHT...Forecast Confidence Medium Broad mid-upper level cyclonic flow remains anchored over the region with models in good agreement with a fairly vigorous short wave, currently moving into western Iowa on water vapor imagery as it runs with a 250 mb speed max, slowing as it crosses the WI/IL border region today into this evening. Will focus precipitation chances in the sw half of the CWA with the better 700 mb omega in the deformation zone on the northern flank of weak 850 mb and 700 mb lows associated with this short wave, and low- level convergence along weak surface troughs rotating east to west around diffuse surface low wobbling around the IL/IN border that eventually shifts east tonight. Forecast most-unstable CAPE values climb to between 500 J/kg and 1000 J/kg, but northeast winds bringing lower 925 mb temperatures into srn WI and early cloud cover will limit heating and resulting amount of instability. Will go with chance showers/slight chance thunderstorms. Will slowly lower PoPS from nw to se tonight as drier air advects in with lobe of surface high pressure nosing into southern Wisconsin as the weak surface low shifts east and the axis of the short wave trough reaches lower Michigan by 12Z Saturday. Lingering cloud cover and onshore flow off now seasonably warm Lake Michigan water will hold lows in the mid 60s in the southeast CWA, with the upper 50s in the far northwest with potential of lowering cloud cover closer to the axis of surface high lobe. SATURDAY...Forecast Confidence...Medium It looks mainly dry Saturday, as lower precipitable water values arrive from the northeast. Deeper moisture and some instability will linger toward the south and west, so did keep some low pops there. Otherwise, it looks like a pleasant start to the weekend with some sunshine and highs in the mid to upper 70s. SUNDAY AND MONDAY...Forecast Confidence...Medium It should be mainly dry Sunday and Monday with southern Wisconsin sitting under the western portion of high pressure. Did put some low pops in parts of the eastern forecast area Sunday afternoon due to higher moisture advecting in from the east along with some low level convergence. Temperatures should be within a couple degrees of normal early next week. MONDAY NIGHT THROUGH THURSDAY...Forecast Confidence...Medium Deeper moisture is progged to return Monday night into Tuesday, persisting across the region through Thursday. Some warm advection aloft and a shortwave will provide lift for the first round of showers and storms by later Monday night. The best chance for storms is expected to be on Tuesday as the wave moves through. The GFS is slower than the ECMWF and Canadian though, and moves the wave through Tuesday night. Left some pops going then through Thursday, as it will not take much lift to kick of more showers/storms with deep moisture lingering. Temps Tuesday through Thursday will be largely dependent on the timing of clouds/precip. Overall though, will likely see highs a few degrees above normal. AVIATION/12Z TAFS/... Tricky cloud cover early in the forecast as cigs bounce between MVFR/IFR with high low-level RH with surface convergence over southern WI. Guidance indicates rising northeast winds will bring in slightly drier air to the northeast forecast area lifting cigs to VFR by mid-morning while the southwest may see MVFR linger until mid- afternoon. The southwest and south will also see the best chance of showers and isolated thunderstorms today into tonight with passage of a mid-level wave. Will keep mention of pcpn as vicinity or prob30 for now. SOme patchy fog is possible tonight, especially in the southeast. MARINE... Northeast winds and wave heights are again marginal for a small craft advisory today and remain just below criteria through Saturday night. Will have a mention of caution for small craft in the forecast for the southern zones today but no headline. Looking for scattered showers and isolated thunderstorms through the day and into tonight with passage of a mid-level wave. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && UPDATE...Wood TODAY/TONIGHT AND AVIATION/MARINE...REM Saturday THROUGH Thursday...DDV
Hazardous weather outlook, Jul 29, 11:30 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1130 AM CDT FRI JUL 29 2016 WIZ046-047-051-052-056>060-062>072-301630- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1130 AM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF RACINE AND KENOSHA COUNTIES. SOME OF THE SHOWERS WILL PRODUCE BRIEF HEAVY RAINFALL. THERE WILL BE A MODERATE SWIM RISK AT LAKE MICHIGAN BEACHES TODAY INTO THIS EVENING AS PERSISTENT NORTHEAST WINDS AND THE RESULTING WAVES WILL PRODUCE DANGEROUS CURRENTS NEAR SHORELINE STRUCTURES AND THE MOUTHS OF RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A MODERATE SWIM RISK AT LAKE MICHIGAN BEACHES FROM OZAUKEE COUNTY SOUTH TO KENOSHA COUNTY SATURDAY AS PERSISTENT NORTHEAST WINDS KEEP WAVES HIGH ENOUGH TO PRODUCE DANGEROUS CURRENTS NEAR SHORELINE STRUCTURES AND THE MOUTHS OF RIVERS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY MORNING. THERE ARE CHANCES OF THUNDERSTORMS AT TIMES FROM LATE MONDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH THE WEEKEND. LMZ643>646-301630- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1130 AM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHEAST WINDS AND WAVES WILL APPROACH...BUT REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TODAY AND TONIGHT. SMALL BOATS SHOULD EXERCISE CAUTION. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PERSISTENT NORTHEAST WINDS AND MODERATE WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS THROUGH SATURDAY MORNING...MAINLY FROM MILWAUKEE SOUTH. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY MORNING. THERE ARE CHANCES OF THUNDERSTORMS AT TIMES FROM LATE MONDAY AFTERNOON THROUGH THURSDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 29, 6:20 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 AM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 1 N BOHNERS LAKE 42.64N 88.28W
07/28/2016 M2.92 INCH RACINE WI PUBLIC
IN ONE HOUR. RELAYED VIA LOCAL MEDIA.
&&
SPMLocal storm report, Jul 29, 6:34 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
634 AM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN 3 SW SHOREWOOD HILLS 43.05N 89.49W
07/28/2016 M1.77 INCH DANE WI BROADCAST MEDIA
MEASURED AT NBC15 ON THE SOUTHWEST SIDE OF
MADISON.
&&
SPMLocal storm report, Jul 29, 6:51 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 AM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HEAVY RAIN 4 ESE BOHNERS LAKE 42.60N 88.21W
07/28/2016 M1.54 INCH KENOSHA WI TRAINED SPOTTER
TOTAL THROUGH 457 PM IN WHEATLAND.
&&
SPMLocal storm report, Jul 29, 7:35 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 AM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 SSW JANESVILLE 42.62N 89.07W
07/29/2016 M4.04 INCH ROCK WI CO-OP OBSERVER
CO-OP OBSERVER STATION ROCK RIVER /AFTW3/.
0600 AM HEAVY RAIN 2 ESE BROWNS LAKE 42.68N 88.20W
07/29/2016 M2.38 INCH RACINE WI CO-OP OBSERVER
CO-OP OBSERVER STATION SEWAGE DISPOSAL PLANT
/BGTW3/.
0700 AM HEAVY RAIN 3 ESE BOHNERS LAKE 42.61N 88.23W
07/29/2016 M2.17 INCH KENOSHA WI MESONET
MESONET STATION 2 ESE BOHNERS LAKE /NMSW3/.
0716 AM HEAVY RAIN 3 NE VERONA 43.02N 89.50W
07/29/2016 M1.79 INCH DANE WI MESONET
MESONET STATION 2 NE VERONA /AP090/.
0700 AM HEAVY RAIN 1 ESE PELL LAKE 42.53N 88.33W
07/29/2016 M1.62 INCH WALWORTH WI CO-OP OBSERVER
CO-OP OBSERVER STATION PELL LAKE /PLLW3/.
0600 AM HEAVY RAIN 2 SSW SHOREWOOD HILLS 43.05N 89.46W
07/29/2016 M1.58 INCH DANE WI COCORAHS
COCORAHS STATION MADISON 4.3 WSW /WI-DA-27/.
0525 AM HEAVY RAIN 1 N REEDSBURG 43.55N 90.00W
07/29/2016 M1.41 INCH SAUK WI CO-OP OBSERVER
CO-OP OBSERVER STATION REEDSBURG 1NNE
/RDBW3/.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMLocal storm report, Jul 29, 8:07 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
807 AM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 ENE LAKE GENEVA 42.59N 88.42W
07/29/2016 M1.94 INCH WALWORTH WI COCORAHS
COCORAHS STATION LAKE GENEVA /WI-WW-2/.
0600 AM HEAVY RAIN 7 NNW ELKHORN 42.76N 88.60W
07/29/2016 M1.59 INCH WALWORTH WI COCORAHS
COCORAHS STATION 6 NW ELKHORN /WI-WW-4/.
0600 AM HEAVY RAIN 2 SSW SHOREWOOD HILLS 43.05N 89.46W
07/29/2016 M1.58 INCH DANE WI COCORAHS
COCORAHS STATION MADISON 4.3 WSW /WI-DA-27/.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMSpecial weather statement, Jul 29, 11:46 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 AM CDT FRI JUL 29 2016
WIZ059-060-065-066-291730-
MILWAUKEE-OZAUKEE-WAUKESHA-WASHINGTON-
1146 AM CDT FRI JUL 29 2016
...SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT SOUTHEASTERN
WASHINGTON... SOUTHWESTERN OZAUKEE...NORTHERN MILWAUKEE AND
NORTHEASTERN WAUKESHA COUNTIES...
AT 1142 AM CDT...A HEAVY RAIN SHOWER WAS OVER NORTHERN
MILWAUKEE...WITH ANOTHER HEAVY SHOWER NEAR SUSSEX. THESE SHOWERS ARE
MOVING NORTH AT 5 MPH. HEAVY RAINFALL IS EXPECTED WITH THESE
SHOWERS...WHICH MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY ON THE
NORTH SIDE OF MILWAUKEE.
LOCATIONS IMPACTED INCLUDE...
NORTHERN MILWAUKEE...WAUWATOSA...BROOKFIELD...MENOMONEE FALLS...
MEQUON...WHITEFISH BAY...PEWAUKEE...BROWN DEER...SUSSEX...
FOX POINT...BAYSIDE...THIENSVILLE...BUTLER...RIVER HILLS...LANNON...
SHOREWOOD...UW-MILWAUKEE...HUBERTUS...HOLY HILL AND COLGATE.
TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4306 8787 4310 8824 4326 8834 4324 8791
4321 8790 4320 8790 4318 8788 4312 8790
4310 8787
TIME...MOT...LOC 1642Z 188DEG 5KT 4315 8799
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:46 AM CDT | Special Weather Statement | MKX | Waukesha | 44 min |
| Jul 29, 3:51 PM CDT | Special Weather Statement | MKX | Green | 39 min |
Nearby
Areal Flood Advisories in Wisconsin, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.